Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication reaction with amino acid supplements
Mar 26, 2006

After about a year of taking weight lifting supplements, I figured out some "problems" I had were related to something in these supplements and the meds I take. Well, a safe presumption.

I am on Reyataz, Viread, 3TC, Norvir. Very well tolerated.

The supplements I had taken contain protein, and various other amino acids. My symptoms manifested in extreme fatigue, confusion, etc.

I stopped taking the supplements and those symptoms went away - it was a process of elimination.

My question to you, is have you any understanding of any substances (amino acids, et al) that would be dangerously elevated with the above medications. I am guessing the metabolic routes of these supplementations were similar to the drugs, or there was some other unknown (to me) reaction taking place.

A word to the wise out there, be very careful about supplements when mixing with HIV medication.

Thank you.

Response from Dr. Henry

Thanks for sharing your experience. I would agree that one has to be generally cautious and on guard for unexpected drug interactions when on antiretroviral therapy. I am not aware of specific problems that have been reported when using protease inhibitors and amino acid supplements though the topic has not been well studied. If any reader is aware of a reference please post! KH



Previous
change in v/l
Next
Is there any way to get life insurance for HIV'ers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement